Simultaneous approximation of zero by values of integral polynomials with respect to different valuations. (English) Zbl 1108.11050

Summary: We prove an analogue of the convergence part of Khintchine’s theorem for the simultaneous approximation of zero in \(\mathbb R\times \mathbb C\times \mathbb Q_p\) by the values of polynomials \(P_n(y)\in \mathbb Z[y]\). This is a proof of a stronger version of V. Sprindzhuk’s conjecture (1980).


11J61 Approximation in non-Archimedean valuations
11J83 Metric theory
Full Text: EuDML


[1] BERESNEVICH V.-BERNIK V.-KLEINBOCK D.-MARGULIES G. A.: Metric Diophantine approximation: the Khintchine-Groshev theorem for non-degenerate manifolds. Mosc. Math. J. 2 (2002), 203-225. · Zbl 1013.11039
[2] BERNIK V. I.-BORBAT V. N.: Simultaneous approximation of zero values of integral polynomials in \({\mathbb Q}_p\). Proc. Steklov Inst. Math. 218 (1997), 53-68 · Zbl 0917.11035
[3] BERNIK V. I.-DODSON M. M.: Metric Diophantine Approximation on Manifolds. Cambridge Tracts in Math. 137, Cambridge Univ. Press, Cambridge, 1999. · Zbl 0933.11040
[4] BERNIK V.-KLEINBOCK D.-MARGULIES G. A.: Khintchine type theorems on manifolds: the convergence case for standard and multiplicative versions. Int. Math. Res. Not. 9 (2001), 453-486. · Zbl 0986.11053
[5] BUGEAUD Y.: Approximation by Algebraic Numbers. Cambridge Tracts in Math. 169, Cambridge Univ. Press, Cambridge, 2004. · Zbl 1055.11002
[6] HARMAN G.: Metric Number Theory. London Math. Soc. Monogr. (N.S.) 18, Claredon Press, Oxford, 1998. · Zbl 1081.11057
[7] KALOSHA N. I.: Simultaneous approximation of zero values of integral polynomials in \({\mathbb R} \times {\mathbb Q}_p\). Dokl. Nats. Akad. Nauk Belarusi 47 (2003), 19-22. · Zbl 1204.11119
[8] KHINTCHINE A.: Einige Sätze über Kettenbrüche mit Anwendungen auf die Theorie der Diophantischen Approzimationen. Math. Ann. 92 (1924), 115-125. · JFM 50.0125.01
[9] KLEINBOCK D.-MARGULIES G. A.: Flows on homogeneous space and Diophantine approximation on manifolds. Ann. of Math. (2) 148 (1998), 339-360. · Zbl 0922.11061
[10] KLEINBOCK D.-TOMANOV G.: Flows on S-arithmetic homogeneous space andapplication to metric Diophantine approximation. Preprint, Max Plank Institute, Bonn 2003-65 (2003).
[11] KOVALEVSKAYA E. I.: A metric theorem on the exact order of approximation of zero by values of integral polynomials in \({\mathbb Q}_p\). Dokl. Nats. Akad. Nauk Belarusi 42 (1999), 34-36. · Zbl 1038.11043
[12] KOVALEVSKAYA E. I.: On the exact order of approximation to zero by values of integral polynomials in \({\mathbb Q}_p\). Preprint, Institute Math. National Academy Sciences Belarus, Minsk 8 (547) (1998).
[13] SCHMIDT W. M.: Diophantine Approximation. Lecture Notes in Math. 785, Springer-Verlag, New York, 1980. · Zbl 0421.10019
[14] SPRINDŽUK V. G.: Mahler’s Problem in Metric Number Theory. Nauka i Tehnika, Minsk, 1967 [Transl. Math. Monogr. 25, Amer. Math. Soc, Providence, R.I., 1969].
[15] SPRINDŽUK V. G.: Metric Theory of Diophantine Approximation. Izdatel’stvo Nauka, Moskva, 1977 [John Wiley, New York-Toronto-London, 1979 (Transl. and by R. A. Silverman)].
[16] ŽELUDEVICH F.: Simultine diophantishe Approximationen abhängiger Grössen in mehreren Metriken. Acta Arith. 46 (1986), 285-296.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.